Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The order of a group of even order


Author: Hiroyoshi Yamaki
Journal: Proc. Amer. Math. Soc. 136 (2008), 397-402
MSC (2000): Primary 20D05, 20D06
Published electronically: October 25, 2007
MathSciNet review: 2358476
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We will give an estimation of the order of a group of even order by the order of the centralizer of an involution using the classification of finite simple groups.


References [Enhancements On Off] (What's this?)

  • 1. Michael Aschbacher and Gary M. Seitz, Involutions in Chevalley groups over fields of even order, Nagoya Math. J. 63 (1976), 1–91. MR 0422401
  • 2. Richard Brauer and K. A. Fowler, On groups of even order, Ann. of Math. (2) 62 (1955), 565–583. MR 0074414
  • 3. N. Burgoyne and C. Williamson, Centralizers of involutions in Chevalley groups of odd characteristic, Mimeographed notes (1972).
  • 4. Naoki Chigira, Nobuo Iiyori, and Hiroyoshi Yamaki, Non-abelian Sylow subgroups of finite groups of even order, Invent. Math. 139 (2000), no. 3, 525–539. MR 1738059, 10.1007/s002229900040
  • 5. J. H. Conway, R. T. Curtis, S. P. Norton, R. A. Parker, and R. A. Wilson, Atlas of finite groups, Oxford University Press, Eynsham, 1985. Maximal subgroups and ordinary characters for simple groups; With computational assistance from J. G. Thackray. MR 827219
  • 6. R. H. Dye, On the conjugacy classes of involutions of the simple orthogonal groups over perfect fields of characteristic two, J. Algebra 18 (1971), 414–425. MR 0276366
  • 7. R. H. Dye, On the involution classes of the linear groups 𝐺𝐿_{𝑛}(𝐾), 𝑆𝐿_{𝑛}(𝐾), 𝑃𝐺𝐿_{𝑛}(𝐾), 𝑃𝑆𝐿_{𝑛}(𝐾) over fields of characteristic two, Proc. Cambridge Philos. Soc. 72 (1972), 1–6. MR 0294519
  • 8. R. H. Dye, On the conjugacy classes of involutions of the unitary groups 𝑈_{𝑚}(𝐾), 𝑆𝑈_{𝑚}(𝐾), 𝑃𝑈_{𝑚}(𝐾), 𝑃𝑆𝑈_{𝑚}(𝐾), over perfect fields of characteristic 2, J. Algebra 24 (1973), 453–459. MR 0308287
  • 9. K. Harada and M. Miyamoto, On the order of a group of even order, To appear in J. Algebra.
  • 10. Bertram Huppert and Norman Blackburn, Finite groups. III, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 243, Springer-Verlag, Berlin-New York, 1982. MR 662826
  • 11. Nobuo Iiyori and Hiroyoshi Yamaki, Prime graph components of the simple groups of Lie type over the field of even characteristic, J. Algebra 155 (1993), no. 2, 335–343. MR 1212233, 10.1006/jabr.1993.1048
  • 12. A. S. Kondrat′ev, On prime graph components of finite simple groups, Mat. Sb. 180 (1989), no. 6, 787–797, 864 (Russian); English transl., Math. USSR-Sb. 67 (1990), no. 1, 235–247. MR 1015040
  • 13. Michio Suzuki, Group theory. II, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 248, Springer-Verlag, New York, 1986. Translated from the Japanese. MR 815926
  • 14. J. S. Williams, Prime graph components of finite groups, J. Algebra 69 (1981), no. 2, 487–513. MR 617092, 10.1016/0021-8693(81)90218-0

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20D05, 20D06

Retrieve articles in all journals with MSC (2000): 20D05, 20D06


Additional Information

Hiroyoshi Yamaki
Affiliation: Department of Mathematics, Kumamoto University, Kumamoto 860-8555 Japan
Address at time of publication: JICA, Maipu 1300, Piso 21, C1006ACT Buenos Aires, Argentina
Email: yamaki@gpo.kumamoto-u.ac.jp, yamaki.hiroyoshi@gmail.com

DOI: https://doi.org/10.1090/S0002-9939-07-09118-6
Keywords: Finite simple groups, centralizers of involutions
Received by editor(s): August 15, 2006
Published electronically: October 25, 2007
Additional Notes: The author was supported in part by Grant-in-Aid for Scientific Research (No. 16540030), Japan Society for the Promotion of Science
Communicated by: Jonathan I. Hall
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.